0
RESEARCH PAPERS

On the Use of a Path-Independent Line Integral for Axisymmetric Cracks With Nonaxisymmetric Loading

[+] Author and Article Information
An-Yu Kuo

Structural Integrity Associates, San Jose, CA 95118

J. Appl. Mech 54(4), 833-837 (Dec 01, 1987) (5 pages) doi:10.1115/1.3173125 History: Received January 27, 1987; Revised May 04, 1987; Online July 21, 2009

Abstract

A path-independent line integral JA is derived for axisymmetric cracks under nonaxisymmetric loading conditions. The nonaxisymmetric crack problem is solved by expressing its boundary conditions as the sum of a Fourier series. Contribution on JA from each of the Fourier terms in the nonaxisymmetric problem is shown to be decoupled from each other. Relationships between JA and stress intensity factors are also presented for linear elastic fracture problems. Application of JA to numerical fracture mechanics analysis is demonstrated by considering two example problems: an infinitely long circular bar with a penny-shaped internal crack at its center, and a circumferentially cracked pipe (both are under remote tension, bending, and torsion).

Copyright © 1987 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In